MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 TITANIUM DOME IMPLANTABLE PORT, HICKMAN SINGLE-LUMEN, 9.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 TITANIUM DOME IMPLANTABLE PORT, HICKMAN SINGLE-LUMEN, 9.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 0602870
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: a complaint history review was performed.This is the fourth complaint reported for this lot number and the lot met all release criteria.A device history record review is required.Investigation summary: one titanium dome port, one catheter in two segments, one straight non-coring needle, one right-angle non-coring needle (inserted into the port septum), one guidewire in a guidewire hoop, one introducer peel-apart sheath and vessel dilator, one vessel dilator, one safety infusion set, and one tunneler were returned for evaluation.Visual, microscopic visual, dimensional and functional evaluation were performed.The investigation is confirmed for the identified deformation issue as the dilator tip was found frayed, whereas multiple bends were noted on the guidewire.However, the investigation is inconclusive for the reported failure to advance issue even though a little resistance was experienced while advancing the guidewire through the sheath and dilator, the exact circumstances at the time of the reported event are unknown.Based on the measurements recorded during sample evaluation and applicable drawings, no measurements recorded could be confirmed to be out of tolerance.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.(expiry date: 10/2023).
 
Event or Problem Description
It was reported that during port placement procedure the device guidewire allegedly failed to advance.There was no reported patient injury.

Brand Name
TITANIUM DOME IMPLANTABLE PORT, HICKMAN SINGLE-LUMEN, 9.6F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12179125
Report Number3006260740-2021-02764
Device Sequence Number2825968
Product Code LJT
UDI-Device Identifier00801741025778
UDI-Public(01)00801741025778
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K880571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0602870
Device Catalogue Number0602870
Device Lot NumberRECZ3412
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2021
Initial Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;